?

Log in

Wondering if I can be creative anymore - Sara

> Recent Entries
> Archive
> Friends
> Profile

October 1st, 2014


Previous Entry Share Next Entry
04:26 pm - Wondering if I can be creative anymore
Hi everyone. I hope you're doing well. I know it's been a while since we talked on here.

I'm trying to work on a short story I started in 2005. When I read through it, I am struck by how fluidly I wrote, by how non-cliche the sentences and expressions are, and how the story moves. I'm trying to recreate that same sense now, and it is very difficult.

I'm again wondering if I am creatively blocked and verbally stymied because of being on psych drugs. At the moment I'm transitioning from Seroquel (262.5 mg) to Ziprasidone (Geodon/Zeldox, 40 mg), hoping to lose weight.

Ever since I was first medicated (not of my own free will), I've felt dulled, dampened. Life just isn't as interesting. I feel less enthusiasm for writing than I used to, and it's much harder to have ideas. Yet at the same time people find me better to be around, and I have been able to hold down a job and sort of find a niche (Museum work) that I can occupy.

I'm bringing the short story to a writing group tonight, so we'll see what they think about the part I've been working on today.

I've almost abandoned my creative ambitions. I don't have "fun" writing anymore, but then not much is "fun" anyways. Maybe it's just too hard, with these substances. Or maybe I was never as creative as I used to hope I was. I don't know what to think. All I know is that I feel blocked almost all the time.

WIll this get better? Guess it depends if it's psychological or pharmacological. It's hard to speculate. Psychological trauma can cause a feeling of being shut down. My current therapy is very much about healing trauma, but you can't heal what you can't feel. The Ziprasidone dose should be equivalent to 200 mg Seroquel, so we'll see if that gives me better access to feelings. But it will still take a few months to get off the Seroquel.
Current Mood: blocked

(Leave a comment)


> Go to Top
LiveJournal.com